North Carolina, 2006Flash Flooding in North Carolina, June 14, 2006
June 14, 2006 · NWS AKQ · 3 events in 3 counties and zones
3 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 14, 9:10 AM EST, 5 hours 20 minutes earlier.
Area forecast discussion, Jun 14, 9:10 AM EST, 5 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE WAKEFIELD VA
1010 AM EDT WED JUN 14 2006
.SHORT TERM /REST OF TODAY/...
HAVE UPDATED THE ZONES BASED ON CURRENT RADAR TRENDS...PICKED UP
WELL BY THE GFS 700-850 FORCING. HEAVIEST PRECIP CURRENTLY ALONG
AND JUST WEST OF I-95 ACRS CNTRL NC/SC (A FEW FLASH FLOOD WRNGS
HAVE BEEN ISSUED ACRS CNTRL NC WITH ARND 5 INCHES HAVING FALLEN IN
A FEW SPOTS THERE). GFS/RUC TRACK THIS BANDING TWDS SE VA GENERALLY
ALONG A MFV TO AKQ TO RZZ LINE THIS AFTN. FARTHER SOUTH IN SE
NC...SEE PRECIP BECMG SOMEWHAT MORE SCTD...TO THE EAST OF THE SFC
LOW TRACK. SOME OF THIS AMS MAY BRUSH EXTREME SE VA/NE NC THIS
AFTN...WITH ISOLATED SVR POSSIBLE. OTHERWISE...EXPECT BULK OF THE
CWA TO BE MAINLY JUST RAIN (ALTHOUGH HVY AT TIMES FOR AREAS SE OF
RICHMOND)...WITH ONLY SCHC OF ANY TSTMS. WILL KEEP FLOOD WATCH AS
IS...LINING UP WELL WITH THE EXPECTED TRENDS.
&&
.PREV DISCUSSION...
(ISSUED 359 AM EDT WED JUN 14 2006)
MARINE...
GOING WITH SCA CONDS FOR SRN TWO BAY ZNS...ENTIRE CSTL WTRS AND
CURRITUCK SND...FOR LATER THIS AFTN INTO THU MORNG AS REMNANTS OF
ALBERTO APPROACHES AND MOVES NE OF THE WTRS. WNDS/SEAS/WAVES INCRS
LATER TDY AND CONTINUE INTO TNGT. WNDS/SEAS/WAVES CALM DWN LATER THU
THRU SUN...AS HI PRES BLDS OVR AREA.
AVIATION...
VFR CONDS ERLY THIS MORNG...WILL DETERIORATE INTO MVFR/IFR CONDS
LATER THIS MORNG INTO THIS EVENG. THEN...MVFR TO VFR CONDS LATER
TNGT INTO THU MORNG.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...FLOOD WATCH FOR NCZ012>017-030>032-102 UNTIL 10 PM WEDNESDAY.
VA...FLOOD WATCH FOR VAZ079>081-087>098-100 UNTIL 10 PM WEDNESDAY.
MARINE...SMALL CRAFT ADVISORY FOR ANZ631-632 FROM 3 PM WEDNESDAY TO 1
AM THURSDAY.
...SMALL CRAFT ADVISORY FOR ANZ633-650-652-654-656-658 FROM 3 PM
WEDNESDAY TO 7 AM THURSDAY.
&&
SHORT TERM...BROWNHazardous weather outlook, Jun 14, 3:56 AM EST, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
456 AM EDT WED JUN 14 2006
NCZ015>017-030>032-102-VAZ095-097-098-150900-
PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-
OUTER BANKS CURRITUCK-NORFOLK/PORTSMOUTH-CHESAPEAKE-
VIRGINIA BEACH-
456 AM EDT WED JUN 14 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NORTH
CAROLINA AND SOUTHEAST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT...
A FLOOD WATCH REMAINS IN EFFECT TODAY THROUGH THIS EVENING...AS
REMNANTS OF TROPICAL STORM ALBERTO SPREAD HEAVY RAINS INTO THE
AREA. FOR FURTHER DETAILS...PLEASE REFER TO THE LATEST FLOOD WATCH
PRODUCT FROM THE NATIONAL WEATHER SERVICE (WBCFFAAKQ).
IN ADDITION...HEAVY RAIN BANDS FROM THE REMNANTS OF TROPICAL STORM
ALBERTO MAY ALSO BRING AN INCREASED RISK FOR WEAK...SHORT LIVED
TORNADOES THIS AFTERNOON AND EVENING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
NCZ012>014-VAZ079>081-087>094-096-100-150900-
NORTHAMPTON NC-HERTFORD-GATES-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-
ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-SUFFOLK-NORTHAMPTON VA-
456 AM EDT WED JUN 14 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NORTH
CAROLINA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT...
A FLOOD WATCH REMAINS IN EFFECT TODAY THROUGH THIS EVENING...AS
REMNANTS OF TROPICAL STORM ALBERTO SPREAD HEAVY RAINS INTO THE
AREA. FOR FURTHER DETAILS...PLEASE REFER TO THE LATEST FLOOD WATCH
PRODUCT FROM THE NATIONAL WEATHER SERVICE (WBCFFAAKQ).
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
MDZ021>025-VAZ048-049-060>078-082>086-099-150900-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-
CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-
CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX-
WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-CHARLES CITY-
NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-ACCOMACK-
456 AM EDT WED JUN 14 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
ANZ630>633-650-652-654-656-658-150900-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
456 AM EDT WED JUN 14 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
CHESAPEAKE BAY...SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC
COASTAL WATERS AND CURRITUCK SOUND.
.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
HURLEY
In the hours before
Local storm report, Jun 14, 1:24 PM EST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
224 PM EDT WED JUN 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM FLOOD GARYSBURG 36.45N 77.56W
06/14/2006 NORTHAMPTON NC COUNTY OFFICIAL
LOCALIZED LOW-LYING FLOODING ACROSS AREA...PARTS OF
HIGHWAY 186 CLOSED NEAR GARYSVILLE.
&&
SMFFlash Flood, Gates
- When
- June 14, 2:30 PM EST to 3:30 PM EST
- Where
- Gates County, Storys Xrds
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.445, -76.700 (the zone’s center; the record gives no point)
Heavy rain associated with the remnants of Tropical Storm Alberto caused flash flooding with numerous road closures including Routes 13 and 158.
Flash Flood, Hertford
- When
- June 14, 2:30 PM EST to 3:30 PM EST
- Where
- Hertford County, 6 mi S of Murfreesboro
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.359, -76.981 (the zone’s center; the record gives no point)
Heavy rain associated with the remnants of Tropical Storm Alberto caused countywide flash flooding with many roads closed or washed out. Residents near Millennium were evacuted from their homes due to high water.
Flash Flood, Bertie
- When
- June 14, 3:20 PM EST to 3:45 PM EST
- Where
- Bertie County, Kelford
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.066, -76.967 (the zone’s center; the record gives no point)
Heavy rain associated with the remnants of Tropical Storm Alberto caused flash flooding and numerous countywise road closures including 72 Siding Road near Roxobel. In downtown Windsor, low-lying areas near Davis Ballpark and Livermon Zoo were flooded.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in North Carolina, June 14, 20061 death · 1 event
- Hail and Damaging Winds in Montana, June 14, 2006$2.1 million · 1.75 in hail · 3 events
- Hail in Wyoming, June 14, 2006$300,000 · 2 in hail · 5 events
- Hail and Damaging Winds in South Dakota, June 14, 2006$150,000 · 1 in hail · 9 events
- Lightning Strike in Indiana, June 14, 2006$100,000 · 1 event
- Hail in North Dakota, June 14, 2006$100,000 · 1.75 in hail · 1 event
- Hail and Damaging Winds in Montana, June 14, 20064 in hail · 44 events
- Hail and Damaging Wind in Wyoming, June 14, 2006$35,000 · 2 in hail · 6 events
- Tornadoes and High Wind in North Carolina, June 14, 2006$30,000 · F0 · 6 events
- Hail and Damaging Winds in South Dakota, June 14, 2006$1,000 · 1 in hail · 24 events
- Flash Flood and Hail in South Dakota, June 14, 20062.5 in hail · 22 events
- Hail in Iowa, June 14, 2006$23,000 · 0.88 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5518827, 5519025, 5519026.